Alert archive / Michigan / Wind Advisories in 2005
Wind Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Nov 15, 2005, 11:50 AM EST for 23 counties in Michigan. It took effect at Nov 15, 2005, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 11:50 AM EST (16:50 UTC)
- In effect from
- Nov 15, 2005, 10:00 PM EST
- Expired
- Nov 16, 2005, 9:45 AM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 151650 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1150 AM EST TUE NOV 15 2005 ...MORE STRONG WINDS TO AFFECT SOUTHWEST MICHIGAN... .LOW PRESSURE OVER MISSOURI LATE THIS MORNING WILL MOVE NORTHEAST AND RAPIDLY INTENSIFY THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION THIS EVENING AND STRONG GUSTY WINDS CAN BE EXPECTED BEHIND IT. SEVERE THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF THE COLD FRONT. MIZ037>040-043>046-050>052-056>059-064>067-071>074-160100- /O.NEW.KGRR.WI.Y.0005.051116T0300Z-051116T1700Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 1150 AM EST TUE NOV 15 2005 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST WEDNESDAY. SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO 50 MPH...WILL DEVELOP LATE THIS EVENING AFTER A STRONG COLD FRONT SWEEPS THROUGH THE REGION. THE WINDS WILL GRADUALLY DIMINISH WEDNESDAY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS AND POSSIBLE TORNADOES... ARE ALSO A POSSIBILITY LATER TODAY AND THIS EVENING IN ADVANCE OF THE COLD FRONT. $$ MEADE
4 follow-up statements
000 WWUS73 KGRR 152053 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 PM EST TUE NOV 15 2005 ...MORE STRONG WINDS TO AFFECT SOUTHWEST MICHIGAN... .LOW PRESSURE OVER ILLINOIS THIS AFTERNOON WILL MOVE NORTHEAST AND RAPIDLY INTENSIFY TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION THIS EVENING AND STRONG GUSTY WINDS CAN BE EXPECTED BEHIND IT. SEVERE THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF THE COLD FRONT. MIZ037>040-043>046-050>052-056>059-064>067-071>074-160500- /O.CON.KGRR.WI.Y.0005.051116T0300Z-051116T1700Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 353 PM EST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST WEDNESDAY. SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO 50 MPH...WILL DEVELOP LATE THIS EVENING AFTER A STRONG COLD FRONT SWEEPS THROUGH THE REGION. THE WINDS WILL GRADUALLY DIMINISH WEDNESDAY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS AND POSSIBLE TORNADOES... ARE ALSO A POSSIBILITY LATER TODAY AND THIS EVENING IN ADVANCE OF THE COLD FRONT. $$ MEADE
000 WWUS73 KGRR 160338 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1038 PM EST TUE NOV 15 2005 ...VERY STRONG WINDS TO AFFECT SOUTHWEST MICHIGAN... .VERY STRONG WINDS WILL DEVELOP OVERNIGHT BEHIND THE COLD FRONT WHICH IS MOVING THROUGH OUR AREA. WIND GUSTS TO 60 MPH ARE POSSIBLE INLAND WITH GUSTS UP TO 65 MPH POSSIBLE ALONG THE LAKE MICHIGAN SHORELINE THROUGH 6 AM WEDNESDAY. MIZ037>040-043>046-050>052-056>059-064>067-071>074-161100- /O.NEW.KGRR.HW.W.0003.051116T0338Z-051116T1100Z/ /O.EXT.KGRR.WI.Y.0005.051116T1100Z-051116T1700Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 1038 PM EST TUE NOV 15 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TO 12 PM EST WEDNESDAY. SUSTAINED SOUTHWEST TO WEST WINDS OF 35 TO 40 MPH...WITH GUSTS TO 60 MPH...WILL DEVELOP OVERNIGHT. THE WINDS WILL GRADUALLY DIMINISH WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS AND POSSIBLE TORNADOES... ARE ALSO A POSSIBILITY LATER TODAY AND THIS EVENING IN ADVANCE OF THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ LAURENS
000 WWUS73 KGRR 160818 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 318 AM EST WED NOV 16 2005 ...VERY STRONG WINDS AFFECTING SOUTHWEST MICHIGAN... .VERY STRONG WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS WITH WIND GUSTS TO 58 MPH POSSIBLE THROUGH 6 AM. WIND GUSTS OF 45 TO 50 MPH WILL STILL BE POSSIBLE FROM 6 AM THROUGH NOON. WIND SPEEDS WILL SLOWLY DIMINISH THIS AFTERNOON. MIZ037>040-043>046-050>052-056>059-064>067-071>074-161100- /O.CON.KGRR.HW.W.0003.000000T0000Z-051116T1100Z/ /O.CON.KGRR.WI.Y.0005.051116T1100Z-051116T1700Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 318 AM EST WED NOV 16 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. SUSTAINED SOUTHWEST TO WEST WINDS OF 35 TO 40 MPH...WITH GUSTS TO 58 MPH ARE POSSIBLE THROUGH 6 AM. WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE BETWEEN 6 AM AND NOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS AND POSSIBLE TORNADOES... ARE ALSO A POSSIBILITY LATER TODAY AND THIS EVENING IN ADVANCE OF THE COLD FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ LAURENS
000 WWUS73 KGRR 161445 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 945 AM EST WED NOV 16 2005 MIZ037>040-043>046-050>052-056>059-064>067-071>074-161545- /O.CAN.KGRR.WI.Y.0005.000000T0000Z-051116T1700Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 945 AM EST WED NOV 16 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. WEST WINDS WILL REMAIN GUSTY TODAY...BUT LESS THAN 40 MPH. $$ MEADE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:30 AM EST, 8 hours 20 minutes earlier.
Area forecast discussion, Nov 15, 3:30 AM EST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EST TUE NOV 15 2005 .SHORT TERM... OUR MOST SIGNIFICANT SHORT TERM FORECAST CONCERN IS TO EVALUATE OUR SEVERE WEATHER THREAT FOR LATE THIS AFTERNOON AND EVENING. WELL HAVE MOSTLY CLOUDY CONDITIONS THIS MORNING ALONG WITH OCCASIONAL DRIZZLE (NUMEROUS OB SITES ARE REPORTING DRIZZLE OR VERY LIGHT RAIN AND BUFKIT X-SECTIONS SHOW ABUNDANT LOW LEVEL MOISTURE THROUGH THE MORNING). 00Z NAM AND GFS GUIDANCE IS IN FAIRLY GOOD AGREEMENT IN SHOWING STEADIER WAA/ISENTROPIC LIFT RAIN WILL DEVELOP THIS AFTERNOON FROM SOUTH TO NORTH AS THE WARM FRONT ADVANCES NORTH. THE LOW PRESSURE SYSTEM WILL INTENSIFY RAPIDLY TO AROUND 999 MB OVER EXTREME SOUTHERN LAKE MI BY 00Z. WE CERTAINLY HAVE A SVR WX THREAT LATE THIS AFTERNOON AND EVENING AND OUR ENTIRE CWA IS IN THE DAY 1 SLGT RISK AREA. THE DEGREE OF SPEED SHEAR WILL BECOME QUITE IMPRESSIVE WITH 850 MB WINDS OF 50 TO 55 KTS... 500 MB WINDS TO 70 TO 80 KTS... AND A 130 KT 300 MB JET MAX AIMED RIGHT AT OUR AREA BY 00Z. IN FACT THIS SPEED MAX WILL CONTINUE TO STRENGTHEN OVERNIGHT. THE MAGNITUDE OF DIRECTIONAL SHEAR AND 0-1 AND 0-3 KM SRH VALUES WILL BE VERY IMPRESSIVE AS WELL LATE THIS AFTERNOON AND EVENING... PARTICULARLY WITHIN ABOUT 30 KM OF THE SFC WARM FRONT. THE TRIPLE POINT WILL ALSO WORK ITS WAY NNE RIGHT ACROSS OUR AREA THIS EVENING. WITH THE RAPID INFLUX OF LOW LEVEL MOISTURE AND HIGH BOUNDARY LAYER RH WE ANTICIPATE VERY LOW LCL HEIGHTS AND LIGHT FOG TO DEVELOP TOO. THIS ALL IMPLIES AN ENHANCED RISK FOR ISOLATED TORNADOES. SO WE DEFINITELY HAVE A SHOT FOR SVR WX AND WE ANTICIPATE A FAST MOVING SQUALL LINE WILL DEVELOP JUST AHEAD OF THE COLD FRONT. WIND DAMAGE WILL BE THE MAIN SVR WX THREAT AND WE COULD BE CLIPPED BY THE NORTHERN END OF A LEWP OR DERECHO TYPE EVENT THAT RACES ACROSS IN AND PERHAPS INTO SOUTHERN LWR MI. HAIL IS LESS OF A THREAT BUT STILL POSSIBLE (PRIMARILY WITH ELEVATED CONVECTION NORTH OF THE WARM FRONT LATE IN THE AFTERNOON AND EARLY EVENING). ISOLATED TORNADOES ARE CERTAINLY POSSIBLE LATE THIS AFTERNOON AND EVENING GIVEN THE MAGNITUDE OF SPEED AND DIRECTIONAL SHEAR. THIS IS DEFINITELY SOMETHING WE WILL NEED TO MONITOR VERY CLOSELY... ESPECIALLY FOR OUR FAR SE CWA. ABOUT THE ONLY THING GOING AGAINST SVR WX POTENTIAL IS LIMITED SFC BASED INSTABILITY. OUR FAR SE CWA HAS THE BEST SHOT FOR GENERATING AT LEAST A LITTLE BIT OF SFC BASED INSTABILITY VERY BRIEFLY DURING THE LATE AFTN AND EARLY EVENING HOURS WHEN TEMPS COULD JUMP UP TO AROUND 60 DEGREES BRIEFLY IN THE WARM SECTOR. EVEN SO INSTABILITY WILL BE QUITE LIMITED WITH SB CAPES ONLY REACHING 100-200 J/KG AND LIS AROUND ZERO. THIS WILL BE A LOW TOPPED CONVECTION SETUP WITH EQ LEVELS WAY DOWN AROUND 20 TO 22 KFT. BOTTOM LINE... SVR WX IS CERTAINLY POSSIBLE LATE THIS AFTERNOON AND EVENING GIVEN THIS RAPIDLY INTENSIFYING AND VERY DYNAMIC SYSTEM. IN ADDITION TO DAMAGING WIND GUSTS AND ISOLATED HAIL THREATS WE ALSO HAVE A RISK OF ISOLATED TORNADOES FROM AROUND 22Z TO 03Z. AGAIN THE ONLY REAL LIMITING FACTOR FOR SVR WX IS VERY LIMITED SFC HEATING AND INSTABILITY. I BELIEVE A FULL FLEDGED SEVERE WX OUTBREAK IS LIKELY JUST TO OUR SSW ACROSS IN/IL AND THE LWR OH AND WESTERN TN VALLEY REGIONS. ALL OF THAT CONVECTION MAY ALSO TEND TO MITIGATE THE AMOUNT OF LOW LEVEL MOISTURE AND OUR OVERALL SVR CONVECTIVE POTENTIAL JUST A BIT... WITH THE BULK OF THE ACTION FOCUSED JUST TO OUR SOUTH. THE COLD FRONT WILL BE THROUGH OUR AREA BY 06Z WED. IT WILL BECOME WINDY BEHIND THIS FRONT AND TEMPS WILL FALL THROUGH THE DAY WEDNESDAY. LAKE EFFECT SNOW SHOWERS WILL DEVELOP AND BECOME MOST PROMINENT LATE WEDNESDAY AFTERNOON AND EVENING AS DELTA TS INCREASE AND CREATE MODERATE TO EXTREME INSTABILITY. LOW LEVEL MOISTURE SHOULD BE PLENTIFUL AND WELL BECOME SATURATED AT THE -10 C LEVEL WEDNESDAY EVENING AS WELL (THIS MAY BE THE PRIMARY LIMITING FACTOR TO SNOW SHOWER POTENTIAL EARLIER IN THE DAY WEDNESDAY). ALTHOUGH SNOW USUALLY DOES NOT STICK THIS TIME OF YEAR DUE TO RELATIVELY MILD GROUND TEMPS (UNLESS IT SNOWS QUITE HARD)... I BELIEVE THIS TIME AIR TEMPS WILL BE SUFFICIENTLY COLD FOR LIGHT SNOW ACCUMULATIONS LATE WEDNESDAY AFTERNOON AND EVENING (MAINLY ON GRASSY SURFACES). SNOW SHOWERS WILL GRADUALLY TAPER OFF LATE WEDNESDAY NIGHT AS DEEPEST LOW MOISTURE EXITS THE AREA AND SUBSIDENCE ALREADY BEGINS TO TAKE PLACE AT THE LOW TO MID LEVELS AFTER 06Z THUR. WHILE IT WILL BECOME WINDY BEHIND THE COLD FRONT... MODEL GUIDANCE HAS TRENDED LOWER WITH PROGGED WIND GUSTS. BASED ON GUIDANCE TRENDS I BELIEVE A HIGH WIND WATCH IS OUT OF THE QUESTION. WIND ADVISORY CRITERIA WIND SPEEDS STILL LOOK PRETTY SOLID AND I BELIEVE WE WILL GET SOME GUSTS TO 45 MPH INLAND AND PERHAPS TO AROUND 50 MPH NEAR THE LAKE MI SHORELINE FROM AROUND MIDNIGHT TONIGHT THROUGH NOON WEDNESDAY. HOWEVER WE WILL HOLD OFF ON AN ADVISORY HEADLINE SINCE THERE IS STILL A LOT OF TIME UNTIL THIS OCCURS. THE DAY SHIFT CAN EVALUATE LATEST GUIDANCE AND TRENDS AND MAKE THE CALL ON THIS. FEEL TODAYS POTENTIAL FOR SVR WX SHOULD GET MAIN FOCUS AND WE DONT WANT TO MUDDY THE WATERS WITH A SECOND PERIOD WIND ADV HEADLINE. THANKS FOR COORD ON THIS APX/DTX/IWX. THURSDAY LOOKS UNSEASONABLY COLD AND MAV GUIDANCE GIVES GRR A MAX OF ONLY 33 DEGREES. MAX TEMPS IN THE LOW TO MID 30S SEEM PROBABLE GIVEN MAGNITUDE OF CAA (EXCEPT RIGHT ALONG THE LAKE MI SHORELINE). DEEPEST LOW LEVEL MOISTURE WILL BE EAST OF OUR AREA AND SFC RIDGING NUDGES IN AND -10 C ISOTHERM IS NO LONGER SATURATED... THUS DRY CONDITIONS SHOULD PREVAIL. .LONG TERM... TIMING A SERIES OF RELATIVELY WEAK CLIPPERS AND THE LOW CHANCE POPS THEY WILL BRING IS THE FORECAST CHALLENGE IN THE EXTENDED PERIOD. WILL SCALE BACK POPS FOR THURSDAY EVENING BASED ON MODEL TRENDS SHOWING A WEAKER SYSTEM ARRIVING LATER THURSDAY NIGHT. IN FACT... THE LATEST GFS WOULD SUGGEST THAT THURSDAY NIGHT WOULD BE DRY EXCEPT FOR A SLIGHT CHANCE OF SNOW AFTER 06Z. WILL LEAVE THE 30 POPS FOR FRIDAY AS THE SFC TROUGH SWINGS THROUGH. ANY LAKE ENHANCEMENT SHOULD END AS WAA PATTERN SETS UP BY 00Z SATURDAY. LATEST GFS HAS TRENDED MUCH WEAKER WITH THE CLIPPER FOR SATURDAY AND NOW TAKES AN OPEN WAVE THROUGH BY SATURDAY NIGHT WITH THE BULK OF THE MOISTURE AND LIFT REMAINING NORTH OF LOWER MICHIGAN. WILL HAVE TO SEE IF THIS TREND CONTINUES...BUT IT SEEMS THAT EVEN IF THE TREND GOES BACK TO THE STRONGER CLOSED OFF LOW OF PREVIOUS RUNS...THE PRECIP WILL ARRIVE A BIT LATER...AFTER 00Z SUNDAY. SO WILL LOWER POPS TO SLIGHT CHANCE ACROSS ALL BUT THE NORTHERN FORECAST AREA FOR SATURDAY AND SATURDAY NIGHT. WILL LEAVE POPS ALONE FOR SUNDAY. && .GRR WATCHES/WARNINGS/ADVISORIES...GALE WARNING LATE TONIGHT THROUGH WEDNESDAY AFTERNOON NEARSHORE WATERS OF LAKE MI FROM ST. JOSEPH TO MANISTEE. && LAURENS OSTUNO
Hazardous weather outlook, Nov 15, 6:00 AM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 600 AM EST TUE NOV 15 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-161158- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL MI-HOLLAND TO GRAND HAVEN MI- PENTWATER TO MANISTEE MI-SOUTH HAVEN TO HOLLAND MI- ST JOSEPH TO SOUTH HAVEN MI-WHITEHALL TO PENTWATER MI- 600 AM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING AS A POWERFUL STORM MOVES THROUGH. THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. THERE IS EVEN THE POSSIBILITY OF AN ISOLATED TORNADO...MAINLY ACROSS AREAS SOUTH OF LANSING AND EAST OF KALAMAZOO. THE THREAT FOR SEVERE WEATHER WILL BE FROM ABOUT 5 PM TO ABOUT 10 PM. THE THUNDERSTORM THREAT SHOULD BE ENDING BY MIDNIGHT AS THE COLD FRONT MOVES THROUGH. STRONG WINDS...WITH GUSTS TO 50 MPH...WILL FOLLOW THE PASSAGE OF THE COLD FRONT AND CONTINUE THROUGH THE OVERNIGHT. THESE WINDS MAY CAUSE DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. WAVES ON LAKE MICHIGAN WILL BE BUILDING TO 8 TO 12 FEET OVERNIGHT WITH WINDS APPROACHING STORM FORCE. SMALL CRAFT SHOULD AVOID THE LAKE MICHIGAN WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS...WITH GUSTS TO 50 MPH...WILL CONTINUE THROUGH THE MORNING ON WEDNESDAY. THESE WINDS MAY CAUSE DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. WAVES AND HIGH WINDS ON LAKE MICHIGAN WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH WEDNESDAY NIGHT. SCATTERED SNOW SHOWERS WILL DEVELOP BY DAYBREAK WEDNESDAY...BUT ACCUMULATIONS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. OSTUNO
Nearby
Wind Advisories in Michigan, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.